Idaho, 2012

Wildfire in Idaho, June 20 to 22, 2012

June 20 to 22, 2012 · NWS PIH · 1 event in 1 county or zone

A one-hundred acre fire developed 16 miles east of Blackfoot June 20th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

A one-hundred acre fire developed 16 miles east of Blackfoot June 20th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 20, 1:15 PM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 20, 1:15 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT WED JUN 20 2012

.DISCUSSION...UPPER RIDGE BEGINNING TO BUILD INTO GREAT BASIN AS
ADVERTISED PER WV SAT IMAGERY. VEYR LITTLE MOISTURE IN PLACE OVER
THE REGION SO ONLY A FEW POCKETS OF THIN CU OVER HIGHER ELEVATION
AREAS PER VIS SAT IMAGERY. UPPER LOW APPROACHING PACNW COAST
HELPING TO AMPLIFY RIDGE ACROSS THE REGION...AND IS PROGGED TO
REMAIN NEARLY STATIONARY FOR THE NEXT WEEK. WEAK SHORTWAVE EJECTS
NORTHEAST ACROSS CENTRAL MOUNTAINS THURSDAY NIGHT. THIS FEATURE
THE FIRST IN A SERIES OF SHORTWAVES TO SPIN AROUND THE LOW AND
AND AFFECT EASTERN IDAHO. SFC LOW DEVELOPS ACROSS SOUTHERN IDAHO
WITH MODELS INDICATING STRONG SOUTHERLY WINDS LATE THURSDAY INTO
EARLY FRIDAY. ANOTHER STRONG SFC LOW PROGGED FOR SATURDAY WITH
BETTER MID LEVEL SUPPORT. WINDS SHOULD REMAIN BELOW ADVISORY
CRITERIA BUT MAY POSE POTENTIAL FIRE CONCERNS. SEE DISCUSSION
BELOW. UPPER LOW DIGS SOUTH TO THE NORTHERN CALIFORNIA COAST LATE
THIS WEEKEND WHICH INCREASES THE SOUTHERLY FLOW THROUGH THE GREAT
BASIN. THIS PATTERN HINTS AT A MONSOONAL TYPE FLOW WITH MOISTURE
STREAMING NORTH ACROSS UTAH TOWARD THE REGION. HAVE MAINTAINED
MAINLY ISOLATED THUNDERSTORM COVERAGE ACROSS HIGHER ELEVATION
AREAS THROUGH THE ENTIRETY OF THE FORECAST PERIOD BEGINNING
SUNDAY.

&&

.AVIATION...UPPER RIDGE WILL CONTINUE BUILDING INTO THE AREA
BRINGING DRY CONDITIONS WITH LIGHT WINDS.  HINSBERGER

&&

.FIRE WEATHER...UPPER RIDGING WILL CONTINUE TO BUILD INTO THE AREA
THROUGH THE END OF THE WEEK WHICH WILL BRING MUCH LOWER HUMIDITIES.
THE UPPER SNAKE PLAIN COULD SEE SOME GUSTY WINDS FRIDAY AFTERNOON AS
A WEAK UPPER DISTURBANCE TRACKS THROUGH IDAHO...BUT STILL APPEARS TO
BE JUST BELOW HEADLINE CRITERIA. AFTERNOON WIND GUSTS AROUND 20 TO
25 MPH WILL BE POSSIBLE THROUGH THE NEXT SEVERAL DAYS UNDER THE
FORECAST WEATHER PATTERN WITH MAINLY A SOUTHERLY FLOW. ON MONDAY AND
TUESDAY...MONSOONAL MOISTURE WILL STREAM NORTHWARD FROM THE
SOUTHWEST. DRY LIGHTNING WILL BE POSSIBLE AS THUNDERSTORM ACTIVITY
RAMPS UP. HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 20, 3:08 AM MST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
408 AM MDT WED JUN 20 2012

IDZ017>025-031-032-211015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
408 AM MDT WED JUN 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lower Snake River Plain

When
June 20, 3:00 PM MST to June 22, 12:00 PM MST
Where
Lower Snake River Plain forecast zone
Reported by
Park/Forest Service

A one-hundred acre fire developed 16 miles east of Blackfoot June 20th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2012Every state in 2012This day in weather historyWarnings in Idaho, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394509.